The EMS Publishing House is now EMS Press and has its new home at

Please find all EMS Press journals and articles on the new platform.

Journal of the European Mathematical Society

Full-Text PDF (198 KB) | Metadata | Table of Contents | JEMS summary
Volume 8, Issue 3, 2006, pp. 491–513
DOI: 10.4171/JEMS/64

Published online: 2006-09-30

Random walk in random environment with asymptotically zero perturbation

M.V. Menshikov[1] and Andrew R. Wade[2]

(1) University of Durham, United Kingdom
(2) University of Bath, United Kingdom

We give criteria for ergodicity, transience and null recurrence for the random walk in random environment on $\Z^+=\{0,1,2,\ldots\}$, with reflection at the origin, where the random environment is subject to a vanishing perturbation. Our results complement existing criteria for random walks in random environments and for Markov chains with asymptotically zero drift, and are significantly different to these previously studied cases. Our method is based on a martingale technique - the method of Lyapunov functions.

Keywords: Random walk in random environment, perturbation of Sinai's regime, recurrence/transience criteria, Lyapunov functions.

Menshikov M.V., Wade Andrew: Random walk in random environment with asymptotically zero perturbation. J. Eur. Math. Soc. 8 (2006), 491-513. doi: 10.4171/JEMS/64